CASE REPORT
Hyponatremic Seizure of Carbamazepine Poisoning
 
More details
Hide details
1
Yüzüncü Yıl University, Van, Turkey
Publish date: 2012-01-10
 
Eur J Gen Med 2012;9(1):62–63
KEYWORDS:
ABSTRACT:
Carbamazepine is a commonly used anticonvulsant and is generally considered to be a safe drug. However, it may sometimes be responsible for some serious toxic effects and even deaths. A 14 month-old girl patient was hospitalized because of convulsion. General condition of this patient without a history of trauma was moderate and her consciousness was lethargic. The patient without other risk factors and a history suggestive of intoxication was admitted to hospital for observation of the clauses of seizure. The patient's mother was epileptic and had a history of using carbamazepine. Carbamazepine can seriously induce hyponatremia. At children's cases with evidence of poisoning but not be shown, drugs used by parents should be investigated.
CORRESPONDING AUTHOR:
Avni Kaya   
Women and Children's Hospital, Department of Pediatrics Van, Turkey
eISSN:2516-3507